Funnel Cloud, Jasper
- When
- August 7, 2:45 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Reported by
- Law Enforcement
- Coordinates
- 32.480, -80.980
Law enforcement reported a funnel cloud on Highway 170 in Ridgeland, South Carolina.
A cold front in combination with the sea breeze in a highly unstable environment, resulted in numerous severe thunderstorms across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
A cold front in combination with the sea breeze in a highly unstable environment, resulted in numerous severe thunderstorms across southern South Carolina and southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 7, 2:43 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU AUG 7 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND MOVE
THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. THE FRONT WILL
DISSIPATE JUST SOUTH OF THE AREA OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL BUILD ACROSS THE REGION THROUGH EARLY NEXT
WEEK...BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA BY THE MIDDLE
OF THE WEEK. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM SOUTHEASTERN
VIRGINIA INTO CENTRAL NORTH CAROLINA WEST-SOUTHWESTWARD THROUGH
UPSTATE SOUTH CAROLINA AND INTO NORTHERN GEORGIA/ALABAMA. VISIBLE
SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY SKIES IN PLACE
ACROSS THE REGION...WITH RADAR IMAGERY EVEN SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA ZONES WORKING
THERE WAY INTO SOUTHERN SOUTH CAROLINA ZONES. MAIN NEAR TERM CONCERN
FOR TONIGHT REVOLVES AROUND SEVERE WEATHER POTENTIAL THIS EVENING.
TONIGHT THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL PUSH
EAST-SOUTHEASTWARD AND INTO THE FORECAST AREA. AT THE SAME TIME
UPPER LEVEL DYNAMICS WILL BECOME INCREASINGLY FAVORABLE AS THE AREA
BEGINS TO FEEL THE INFLUENCE OF A 100+ KT H25 JET. THE COMBINATION
OF STRONG DYNAMIC FORCING...RESIDUAL BOUNDARIES LEFT OVER FROM
AFTERNOON CONVECTION...AND THE APPROACHING COLD FRONT SHOULD BE
ENOUGH TO SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
EVENING. EXPECT THE MAIN SEVERE WEATHER THREAT THIS EVENING TO BE
ACROSS NORTHERN ZONES WHERE BETTER FORCING WILL BE PRESENT AND WHERE
THE ATMOSPHERE HAS YET TO BE WORKED OVER FROM EARLIER CONVECTION.
GIVEN THE FAVORABLE SET UP FOR SEVERE WEATHER HAVE OPTED TO INCLUDE
MENTION OF DAMAGING WINDS AND LARGE HAIL IN THE FORECAST THIS
EVENING. SHOULD SEE A LULL IN ACTIVITY AFTER MIDNIGHT AS SHORTWAVE
TROUGH PUSHES OFFSHORE...BUT WITH FRONTAL BOUNDARY AND DEEP LAYER
MOISTURE IN PLACE...WILL NEED TO KEEP CHANCE POPS IN THE FORECAST
THROUGH DAYBREAK FRIDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE LOW TO MID 70S.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD THROUGH THE
FORECAST AREA FRIDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH
WILL MOVE THROUGH THE REGION FROM LATE MORNING INTO EARLY AFTERNOON.
THE AREA WILL REMAIN IN THE RIGHT REAR QUAD OF A 100+ KT H25 JET.
THE BIG QUESTION REVOLVES AROUND HOW MUCH INSTABILITY WILL BE
PRESENT. EXPECT QUITE A BIT OF DEBRIS CLOUD COVER TO BE IN PLACE
ACROSS THE AREA FRIDAY MORNING...AND THIS SHOULD KEEP ANY SEVERE
WEATHER THREAT CONFINED TO SOUTHEAST GEORGIA WHERE THE SUNSHINE WILL
HAVE A BIT MORE TIME TO ERODE THE CLOUD COVER BEFORE THE COLD FRONT
MOVES THROUGH. WILL CONTINUE TO CARRY HIGH END CHANCE/LOW END LIKELY
POPS ACROSS THE ENTIRE FORECAST AREA...WITH BEST CHANCES IN THE
MORNING ACROSS NORTHERN ZONES AND IN THE AFTERNOON HOURS ACROSS
SOUTHERN ZONES. MAX TEMPERATURES ARE EXPECTED TO TOP OUT IN THE
UPPER 80S TO AROUND 90 DEGREES.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE REGION FRIDAY
NIGHT...THEN WILL STALL AND MEANDER CLOSE TO SOUTHERN COUNTIES
THROUGH EARLY NEXT WEEK. THIS SCENARIO WILL ENSURE SLIGHTLY COOLER
TEMPERATURES...ALTHOUGH STILL CLOSE TO NORMAL FOR THIS TIME OF
YEAR...ACCOMPANIED BY UNSEASONABLY LOW DEWPOINTS...IN THE 60S AT
MANY LOCATIONS.
DESPITE A DRIER AIRMASS...THE PRESENCE OF THE LONGWAVE UPPER TROUGH
AND SEA BREEZE CONVERGENCE MAY SUPPORT ISOLATED DIURNAL
THUNDERSTORMS. THUS...CONTINUED SLIGHT CHANCE POPS SATURDAY
AFTERNOON/EVENING AND AGAIN MONDAY AFTERNOON/EVENING. HOWEVER...
MAINTAINED POPS BELOW 15 PERCENT SUNDAY AFTERNOON/EVENING...AS MODEL
SOUNDINGS APPEAR DRIEST THAT DAY...BUT A COUPLE OF DIURNAL SEA
BREEZE THUNDERSTORMS COULD STILL DEVELOP.
TUESDAY...MEDIUM RANGE GUIDANCE SUGGESTS THAT LOW PRESSURE WILL
DEVELOP WITHIN THE BAROCLINIC ZONE WEST OF THE REGION...PULLING THE
SURFACE BOUNDARY NORTH IN THE THE REGION. THEN...THE LOW PRESSURE
MAY TRACK OVER OR CLOSE TO THE REGION WEDNESDAY. THUS...SOMEWHAT
HIGHER POPS ARE JUSTIFIED TUESDAY/WEDNESDAY. DUE TO UNCERTAINTY
REGARDING THIS SCENARIO...CAPPED POPS AT CHANCE...BUT HIGHER POPS
MAY EVENTUALLY BE REQUIRED.
AS THE LOW EXITS THE COAST BY THURSDAY...THE SURFACE BOUNDARY SHOULD
PUSH BACK TOWARD THE SOUTH AS A COLD FRONT...AND GREAT LAKES HIGH
PRESSURE MAY EXPAND SOUTH WITH ANOTHER SHOT OF SOMEWHAT COOLER/DRIER
CONDITIONS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COMPLICATED SET OF TAFS THIS AFTERNOON WITH SEVERAL WAVES OF
CONVECTION POSSIBLE OVER THE NEXT 24 HOURS. AFTERNOON HEATING
QUICKLY DESTABILIZING THE ATMOSPHERE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. EXPECT PULSE THUNDERSTORMS TO CONTINUE TO PROPAGATE OFF
TO THE NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND HAVE
INCLUDED A TEMPO GROUP FOR TSRA AT THE SAV TERMINAL FROM 19Z TO
23Z. PULSE CONVECTION APPEARS LESS LIKELY AT THE CHARLESTON
TERMINAL AT LEAST THROUGH LATE AFTERNOON...SO HAVE HELD OFF ON
MENTION OF VCTS THROUGH 22Z.
AT THE SAV TERMINAL...EXPECT THAT INITIAL CONVECTION WILL END
QUICKLY THIS EVENING...WITH THE POTENTIAL FOR ADDITIONAL
DEVELOPMENT AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVE INTO THE REGION LATER THIS EVENING. BEST FORCING WILL REMAIN
NORTH OF THE TERMINAL...SO HAVE INCLUDED MENTION OF CB ALONG WITH
VCSH FROM 02Z THROUGH 08Z AND LEFT TSRA MENTION OUT OF THE TAF FOR
NOW.
AT THE CHS TERMINAL...BETTER DYNAMIC FORCING AND AN ATMOSPHERE
WHICH IS EXPECTED TO BE LESS WORKED OVER FROM AFTERNOON CONVECTION
WILL LIKELY LEAD TO A BETTER CHANCE OF THUNDERSTORM DEVELOPMENT
THIS EVENING AS THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA. HAVE THEREFORE INCLUDED A TEMPO GROUP FOR
TSRA FROM 00Z THROUGH 04Z. THUNDERSTORM THREAT SHOULD DIMINISH
AFTER 04Z...BUT GIVEN AMOUNT OF UPPER LEVEL FORCING WILL CONTINUE
TO MENTION CB THROUGH 08Z.
EXPECT A BREAK IN ANY SHOWER AND THUNDERSTORM ACTIVITY FROM AROUND
08Z THROUGH 12Z AT THE CHS TERMINAL AND FROM 08Z THROUGH 16Z AT
THE SAV TERMINAL. AFTER THESE TIMES...MAY SEE ADDITIONAL
SHOWER/THUNDERSTORM DEVELOPMENT AS ANOTHER SHORTWAVE TROUGH AND
INCREASING DIVERGENCE ALOFT BEGIN TO INFLUENCE THE REGION...WITH
THE BEST CHANCE FOR SEEING TSRA AT THE SAV TERMINAL.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
CONVECTION FRIDAY AFTERNOON AT THE SAV TERMINAL. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH TUESDAY OUTSIDE OF ANY
AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST
TONIGHT...THEN SETTLE SOUTHWARD THROUGH THE AREA ON FRIDAY. EXPECT
A BIT OF A SURGE THIS EVENING IN ADVANCE OF THE APPROACHING COLD
FRONT...BUT STILL ANTICIPATE WINDS AND SEAS REMAINING BELOW SMALL
CRAFT ADVISORY LEVELS TONIGHT AND FRIDAY.
IN THE WAKE OF COLD FROPA FRIDAY NIGHT...EXPECT CHANGEABLE WIND
DIRECTION THROUGH EARLY NEXT WEEK...WITH SOME CONTRIBUTION FROM THE
SEA BREEZE DURING EACH AFTERNOON/EARLY EVENING AND FROM THE LAND
BREEZE LATE NIGHT/EARLY MORNING. FRIDAY NIGHT THROUGH MONDAY...THE
WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
TUESDAY...AS LOW PRESSURE DEVELOPS INLAND AND A WARM FRONT LIFTS
INTO THE WATERS...S/SW WINDS MAY INCREASE...AND SEAS MAY BEGIN TO
BUILD. SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP FOR A PERIOD
AROUND MIDWEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-049-
050.
MARINE...NONE.
&&
JRJ/SPRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 AM EDT THU AUG 7 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-081000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 420 AM EDT THU AUG 7 2008 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE RISK FOR SOME STORMS TO BECOME SEVERE WILL INCREASE THROUGH THE LATE AFTERNOON AND PEAK DURING THE EARLY TO MIDDLE EVENING. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY DURING THE OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME STORMS MAY ALSO PRODUCE LARGE HAIL. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. AMZ330-350-352-354-374-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 420 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE COASTAL WATERS LATE THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS...HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS FRIDAY AND FRIDAY EVENING. A FEW SEVERE STORMS MAY DEVELOP WITH WITH WIND GUSTS IN EXCESS OF 50 KNOTS...HAIL... AND FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER REPORTS FROM THE MARINE AREA ARE ALWAYS APPRECIATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 150 PM EDT THU AUG 7 2008 GAZ099-100-071830- BULLOCH-CANDLER- 150 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BULLOCH AND CENTRAL CANDLER COUNTIES THROUGH 230 PM EDT... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW HOPE TO METTER...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF STATESBORO TO METTER...MOVING EAST AT 13 MPH. AREAS IN AND AROUND BROOKLET...DENMARK...GEORGIA SOUTHERN...METTER... NEVILS...PULASKI AND REGISTER WILL BE IMPACTED THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 226 PM EDT THU AUG 7 2008 GAZ137>141-071900- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 226 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...NORTHERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 300 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALLENHURST TO TOWNSEND...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF HINESVILLE TO 13 MILES EAST OF GARDI...MOVING EAST AT 13 MPH. AREAS IN AND AROUND ALLENHURST...CRESCENT...CROSSROADS...EULONIA... HALFMOON LANDING...JONES...PINE HARBOR...RETREAT...RICEBORO... SHELLMAN BLUFF...SOUTH NEWPORT...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 300 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 6 N LUDOWICI 31.79N 81.74W
08/07/2008 E0.75 INCH LONG GA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER. TIME
ESTIMATED BY RADAR.
&&
JHPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG METTER 32.40N 82.06W
08/07/2008 CANDLER GA LAW ENFORCEMENT
WARNING POINT REPORTED SEVERAL TREES DOWN ACROSS METTER
ON HIGHWAY 23...HADDEN ROAD...AND COOL SPRING CHURCH
ROAD.
&&
JHPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 2 NNE DAISY 32.18N 81.82W
08/07/2008 E0.75 INCH EVANS GA TRAINED SPOTTER
&&
JHPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL EDEN 32.17N 81.39W
08/07/2008 E0.88 INCH EFFINGHAM GA BROADCAST MEDIA
&&
JHPThe Charleston,SC radar (KCLX), 20 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
17 thunderstorm wind, 2 funnel cloud, 2 hail. Local standard time, as filed.
Law enforcement reported a funnel cloud on Highway 170 in Ridgeland, South Carolina.
A trained weather spotter reported traffic stopped due to a tree down across Interstate 95 near Hardeeville, South Carolina.
A large tree was reported down on a car at a car dealership off Highway 21 in Beaufort, South Carolina. The top of the car was crushed.
The public reported glass was blown out of a McDonald's sign on Highway 21 in Beaufort, South Carolina.
The Beaufort County 911 Dispatch center reported numerous trees and power lines down across the county. Two trees were reported down on vehicles and three trees were reported down on homes. Two boats also sank in the Broad River when strong thunderstorm winds caused them to capsize.
A wind gust of 69 mph was measured at the Marine Corp Air Station in Beaufort, South Carolina.
A tree was reported down on a power line in Beaufort, South Carolina.
A tree was reported down at the intersection of Highway 21 and Highway 280 in Burton, South Carolina.
A wind gust of 59 mph was reported at the Marine Corp Air Station in Beaufort, South Carolina. The wind gusted over 58 mph from 414 pm to 430 pm.
A 30 foot tree with a diameter of one and a half feet was reported down on Planter Circle in Ladies Island.
The public reported several trees down on both sides of the Edisto River along Highway 17 south in Beaufort, South Carolina.
A tree was reported down on a power line on Highway 301 North in Ulmer, South Carolina.
Several trees were reported down in Jacksonboro, South Carolina.
Trees and power lines were reported down all across the town of Ruffin, South Carolina.
Several trees were reported down along the intersection of Highway 174 and Toogoodoo Road, 2 miles south of Adams Run, South Carolina.
Several trees and power lines were reported down along the intersection of Highway 17 and Old Jacksonboro Road. Penny size hail was also reported in Parkers Ferry, South Carolina.
A trained weather spotter reported several trees and power lines down along Butternut Road in Knightsville, South Carolina.
The public reported a funnel cloud near the intersection of Interstate 26 and Highway 78 in Ladson, South Carolina.
A trained weather spotter reported penny size hail in Summerville, South Carolina.
A trained weather spotter reported quarter size hail in Carnes Crossroad.
The public reported trees and power lines down along Highway 52 and Ladson Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2008Every state in 2008This day in weather historyWarnings in South Carolina, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124418, 124429, 124430, 124443, 124444, 124441, 124431, 124432, 124442, 124426, 124433, 124434, 124435, 124436, 124437, 124438, 124439, 124419, 124420, 124421, 124440.